# SDR CA080902011

- Difficulty date: September 2, 2008
- Submitted: November 3, 2008
- Operation: General aviation
- Make and model: Robsin R44RAVENII
- Aircraft time: 913 hours
- Engine: Lyc IO540AE1A5
- System (JASC): 7414 · Magneto/Distributor
- Part: Magneto
- Part number: BL600646201
- Condition: Contaminated
- Stage of operation: IN
- How discovered: O
- Nature of condition: W
- Precautionary procedure: O

## Discrepancy

(CAN) MAG WAS RECEIVED FOR 500 HR INSP. END PLAY WAS NOTICED BEFORE DISASSEMBLY (0.003", 0.0015" IS MAX ALLOWABLE). WHEN MAG WAS DISASSEMBLED A COATING OF ENGINE OIL WAS FOUND ON ALL MAG COMPONENTS. THE COIL TAB WAS NOT LEVEL AND WAS PROTRUDING ABOVE MAG HSG PARTING SURFACE. THE COIL TAB SHOULD BE LEVEL + OR - 5 DEGREES, THIS TAB WAS BENT APPROXIMATELY 10 DEGREES UP. TAB HAD CONTACTED THE METAL WASHER ON THE DISTRIBUTOR GEAR AND HAD STARTED TO WEAR THE TAB AND WASHER. THE COIL TAB WAS BENT BACK TO LEVEL, THE OIL SEAL WAS REPLACED AND THE ROTATING MAGNET BRGS WERE INSPECTED AND RESHIMMED TO MFG SPECS. THE MAG WAS THEN RETURNED TO SERVICE.
